Alert archive / Wisconsin / Flash Flood Warnings in 2025

Flash Flood Warning 6, NWS Green Bay, WI

July 16, 2025Manitowoc County, Wisconsin

NWS Green Bay, WI issued this flash flood warning at Jul 16, 2025, 8:17 PM CDT for Manitowoc County, Wisconsin. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2025, 8:17 PM CDT (01:17 UTC)
Expired
Jul 16, 2025, 11:15 PM CDT
In force
3 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
None

County Manitowoc County, WI

The radar

The Green Bay radar (KGRB), 51 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 9:30 PM CDTRAIN 5.572 Nw Two Rivers, WI5.57 inches of rain over a 4 hour period from 5:30 to 9:30 pm.
Jul 16, 9:35 PM CDTRAIN 5.012 Nw Two Rivers, WI
Jul 16, 10:00 PM CDTFLASH FLOODManitowoc, WIMultiped roads closed in the City of Manitowoc.
Jul 16, 10:00 PM CDTFLASH FLOODManitowoc, WIMultiple roads closed in the City of Manitowoc.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 103 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2025-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2025-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
454 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

056 
WGUS53 KGRB 170117
FFWGRB
WIC071-170415-
/O.NEW.KGRB.FF.W.0006.250717T0117Z-250717T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Green Bay WI
817 PM CDT Wed Jul 16 2025

The National Weather Service in Green Bay has issued a

* Flash Flood Warning for...
  Northeastern Manitowoc County in east central Wisconsin...

* Until 1115 PM CDT.

* At 817 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Additional rainfall amounts up to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Manitowoc, Two Creeks, Two Rivers, Mishicot, Larrabee, Francis 
  Creek, Shoto, Fisherville, Kellners Corners, Point Beach State 
  Park, Point Beach Nuclear Plant, Tisch Mills and Zander.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4433 8754 4427 8752 4423 8748 4406 8761
      4406 8777 4433 8770

FLASH FLOOD...RADAR INDICATED

$$

GK
2 follow-up statements
607 
WGUS73 KGRB 170309
FFSGRB

Flash Flood Statement
National Weather Service Green Bay WI
1009 PM CDT Wed Jul 16 2025

WIC071-170415-
/O.CON.KGRB.FF.W.0006.000000T0000Z-250717T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Manitowoc WI-
1009 PM CDT Wed Jul 16 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT THIS 
EVENING FOR NORTHEASTERN MANITOWOC COUNTY...

At 1009 PM CDT, local law enforcement reported thunderstorms 
producing heavy rain in Manitowoc has resulted is several closed 
roads. Between 3 and 5 inches of rain have fallen. Flooding impacts 
will continue, but no additional rainfall is expected. Flash 
flooding is ongoing.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Law enforcement reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Manitowoc, Two Rivers, Mishicot, Francis Creek, Shoto, 
  Fisherville, Kellners Corners and Point Beach State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4427 8753 4427 8752 4423 8748 4406 8761
      4406 8777 4427 8770

FLASH FLOOD...OBSERVED

$$

GK
221 
WGUS73 KGRB 170415
FFSGRB

Flash Flood Statement
National Weather Service Green Bay WI
1115 PM CDT Wed Jul 16 2025

WIC071-170425-
/O.EXP.KGRB.FF.W.0006.000000T0000Z-250717T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Manitowoc WI-
1115 PM CDT Wed Jul 16 2025

...FLASH FLOOD WARNING HAS EXPIRED FOR NORTHEASTERN MANITOWOC 
COUNTY...

The heavy rain has ended and flood waters have receded. Flooding is 
no longer expected to pose a threat. Please continue to heed 
remaining road closures.

&&

LAT...LON 4427 8753 4427 8770 4406 8777 4406 8761
      4423 8748 4427 8752

$$

Kurimski

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 6:35 PM CDT, 1 hour 42 minutes earlier. Its key messages:

  • Heavy rain across portions of central and east-central WI will taper off this evening. A Flood Watch is in effect for central WI until 7 pm and portions of east-central and northeast WI until 10 pm.
  • Small risk of severe storms continues through late afternoon across central and east-central WI. Damaging winds would be the primary risk along with torrential rainfall and possible flooding.
  • The warm and humid weather will come to an end tonight. Cooler and less humid on Thursday and Friday.
  • Small craft should exercise caution on the bay of Green Bay through late this afternoon. A Small Craft Advisory is in effect for the bay and nearshore areas of Lake Michigan tonight into Thursday morning.
  • An active pattern is expected Friday night through the middle of next week with periodic chances of thunderstorms. Stronger storms and heavy rain are possible at times.
Area forecast discussion, Jul 16, 6:35 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
635 PM CDT Wed Jul 16 2025

Updated aviation portion for 00Z TAF issuance

.KEY MESSAGES...

- Heavy rain across portions of central and east-central WI will
  taper off this evening. A Flood Watch is in effect for central
  WI until 7 pm and portions of east-central and northeast WI
  until 10 pm.

- Small risk of severe storms continues through late afternoon across
  central and east-central WI. Damaging winds would be the
  primary risk along with torrential rainfall and possible
  flooding.

- The warm and humid weather will come to an end tonight. Cooler
  and less humid on Thursday and Friday.

- Small craft should exercise caution on the bay of Green Bay through
  late this afternoon. A Small Craft Advisory is in effect for
  the bay and nearshore areas of Lake Michigan tonight into
  Thursday morning.

- An active pattern is expected Friday night through the middle
  of  next week with periodic chances of thunderstorms. Stronger
  storms and heavy rain are possible at times.

&&

.DISCUSSION...
Issued at 219 PM CDT Wed Jul 16 2025

A Mesoscale Convective Vortex continues to move across the region
this afternoon, bringing showers and scattered thunderstorms to
the region. Some of the strongest storms could produce strong
or damaging winds, an isolated tornado and torrential rainfall
across central and east-central WI. This feature will also bring
in additional moisture as precipitable water values at Green Bay
are expected to increase to 2.11 inches late this afternoon or
near the daily record supporting the likelihood of heavy rainfall.
The movement of the mesoscale convective vortex will support a
nearly west to east band of heavy rain across portions of central
into east-central Wisconsin. The greatest rainfall is expected to
fall in a corridor from Marshfield to Wisconsin Rapids to Waupaca
and Wautoma to Appleton and Oshkosh east to Kewaunee and
Manitowoc. For locations south of Highway 29, HREF probabilities
indicated a 50-90% chance of 1 inch of rain, 30-60% chance of 2
inches and a 10-30% chance of 3 inches. The greatest risk of heavy
rain and flooding will continue for the remainder of the
afternoon into early this evening. Rainfall rates in the heavier
showers and storms could be as high as 1 to 3 inches per hour,
resulting in urban street flooding and ponding of water on area
roads while creeks and ditches may rise rapidly. Fishermen and
boaters on rivers should anticipate river rises and faster flows
from runoff Thursday and Friday.

On the backside of the vortex, gusty northerly winds and building
waves will result in hazardous conditions for small craft into
Thursday morning. Also, low stratus is expected tonight, combined
with northerly winds should keep any dense fog away. The big
change will be the cooler weather and much less humid conditions.
Highs on Thursday will only be in the upper 60s to middle 70s. The
dewpoints will continue on Friday and then will increase again
over the weekend.

The westerlies will linger along the U.S./Canadian border through
the rest of the forecast period. This will result in an active
period with periodic chances of showers/storms next week. The
potential exists for stronger storms and heavy rainfall at times.
The first round of storms arrive Friday night into Saturday
morning with dry conditions expected Saturday night into Sunday
night. The chances of showers and storms return Tuesday and
Wednesday. Temperatures will be close to normal this weekend, then
rise above normal for much of next week.

&&

.AVIATION...for 00Z TAF Issuance
Issued at 629 PM CDT Wed Jul 16 2025

The risk of thunderstorms is diminishing early this evening
across northeast and east-central WI. Despite the lower risk
of thunderstorms, heavy rain is still possible at times
through 02z from KMTW/KATW/KGRB/KOSH through KOCQ and KSUE
as a large cluster of showers and a few storms exit the
area. Later tonight, MVFR to IFR CIGS expected with gusty
north/northeast winds near the bay and lake. Many questions
linger Thursday morning in how quick the low clouds clear
out. Based on the bufkit soundings, CIGS should rise in the
VFR category by late morning at most locations.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 7 PM CDT this evening for WIZ037-045.

Flood Watch until 10 PM CDT this evening for WIZ038>040-048>050.
&&

DISCUSSION.....Eckberg
AVIATION.......Eckberg
Hazardous weather outlook, Jul 16, 7:39 PM CDT, 38 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
739 PM CDT Wed Jul 16 2025

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-180045-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
739 PM CDT Wed Jul 16 2025

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Recent heavy rain across central and east central WI may lead to
additional minor flooding as runoff occurs. Heed any remaining
road closures.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

There are on and off chances for thunderstorms Friday night
into Saturday and then again towards the middle of next week.
It is too early to determine if or when any severe storms are
possible. Locally heavy rainfall will be possible at times.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report any flooding to the National
Weather Service in Green Bay.

LMZ521-522-541>543-180045-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
739 PM CDT Wed Jul 16 2025

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

A Small Craft Advisory is in effect due to gusty northeast winds
and high waves.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

A Small Craft Advisory is in effect for the bay and nearshore
areas of Lake Michigan through Thursday morning.

Thunderstorms are possible Saturday, and again at times next week
that would pose a hazard to mariners.

Bersch

In the hours before

Local storm report, Jul 16, 6:09 PM CDT, 2 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
609 PM CDT Wed Jul 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     Rain             Pine River              44.15N 89.08W
07/16/2025  M4.46 Inch       Waushara           WI   Amateur Radio

0520 PM     Rain             2 NNW Silver Lake       44.06N 89.25W
07/16/2025  M4.44 Inch       Waushara           WI   Amateur Radio

&&
Local storm report, Jul 16, 6:20 PM CDT, 1 hour 57 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
620 PM CDT Wed Jul 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     Flash Flood      Wautoma                 44.08N 89.29W
07/16/2025                   Waushara           WI   Emergency Mngr

            Waushara Emergency Manager reported roads
            into downtown Wautoma were closed due to
            street flooding. Water was to the hood of a
            4-door sedan, leading to stalled vehicles.
            Passengers were rescued via boat. Time and
            location estimated from radar.

&&

KK
Local storm report, Jul 16, 7:11 PM CDT, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
711 PM CDT Wed Jul 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     Rain             2 E Millhome            43.90N 87.91W
07/16/2025  M1.71 Inch       Manitowoc          WI   Public

&&
Local storm report, Jul 16, 7:27 PM CDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
727 PM CDT Wed Jul 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     Flash Flood      1 NNW Stockbridge       44.07N 88.31W
07/16/2025                   Calumet            WI   Public

            Street flooding reported near Stockbridge
            off WI-55. Report via social media.

&&
Local storm report, Jul 16, 7:44 PM CDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
744 PM CDT Wed Jul 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     Flood            2 S Shoto               44.13N 87.64W
07/16/2025                   Manitowoc          WI   Public

            Report from mPING: Street/road flooding;
            Street/road closed; Vehicles stranded.

&&
Local storm report, Jul 16, 7:47 PM CDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
747 PM CDT Wed Jul 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     Flood            4 SW Neenah             44.16N 88.53W
07/16/2025                   Winnebago          WI   Public

            Report from mPING: River/Creek overflowing;
            Cropland/Yard/Basement Flooding.

&&

Nearby

Flash Flood Warnings in Wisconsin, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.